Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 35, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 25, 2019, 6:11 PM CDT for Hale County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 6:11 PM CDT (23:11 UTC)
- Expired
- May 25, 2019, 6:27 PM CDT
- In force
- 16 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Hale County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted.
079
WFUS54 KLUB 252311
TORLUB
TXC189-252345-
/O.NEW.KLUB.TO.W.0035.190525T2311Z-190525T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
611 PM CDT Sat May 25 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
West central Hale County in northwestern Texas...
* Until 645 PM CDT.
* At 611 PM CDT, a confirmed tornado was located near Cotton Center,
or 12 miles west of Hale Center, moving east at 15 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cotton Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3397 10208 3403 10208 3410 10188 3396 10192
TIME...MOT...LOC 2311Z 247DEG 12KT 3401 10205
TORNADO...OBSERVED
HAIL...<.75IN
$$
JORDAN2 follow-up statements
532
WWUS54 KLUB 252319
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
619 PM CDT Sat May 25 2019
TXC189-252345-
/O.CON.KLUB.TO.W.0035.000000T0000Z-190525T2345Z/
Hale TX-
619 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WEST
CENTRAL HALE COUNTY...
At 618 PM CDT, a severe thunderstorm capable of producing a tornado
was located 1 mile north of Cotton Center, or 9 miles southwest of
Hale Center, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cotton Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3399 10202 3404 10201 3408 10189 3396 10192
TIME...MOT...LOC 2318Z 271DEG 30KT 3400 10199
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JORDAN107
WWUS54 KLUB 252327
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
627 PM CDT Sat May 25 2019
TXC189-252336-
/O.CAN.KLUB.TO.W.0035.000000T0000Z-190525T2345Z/
Hale TX-
627 PM CDT Sat May 25 2019
...THE TORNADO WARNING FOR WEST CENTRAL HALE COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
parts of Hale County!
LAT...LON 3399 10202 3404 10201 3408 10189 3396 10192
TIME...MOT...LOC 2324Z 247DEG 12KT 3401 10196
$$
JORDANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 2:26 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 25, 2:26 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 226 PM CDT Sat May 25 2019 .DISCUSSION... Convective initiation began early again this afternoon as soon as low stratus cleared out in eastern New Mexico. This activity will continue to move to the northeast within high CAPE but capped air. This cap is still expected to slowly erode through the rest of the afternoon as low stratus continues to clear. Low level shear remains weak but very low cloud bases will allow isolated tornadoes to continue to be possible with any storm. Additional development is possible in the southwestern South Plains into southeastern New Mexico later this afternoon with mixed layer CAPE around 2500 J/kg in mostly uncapped air. It is unclear on how much eastward movement will occur with any convection that has already developed or any future development. Much stronger lift will move overhead Sunday afternoon. A strong short wave trough will move out over New Mexico along with a 110kt jet streak at 250mb. Although most of the large scale lift will move out over the central Plains, isolated dryline convection is expected from the South Plains southward into the Permian Basin. Mid and upper level flow will be increasing so shear and instability will continue to promote severe rotating supercells for Sunday afternoon with any storm that does develop. However, models do show stronger capping on Sunday afternoon which may delay the onset of initiation until very late afternoon. A long shot possibility is that the cap holds and prevents any convection from developing. We will retain southwest flow aloft on Monday as the center of the upper level low moves across the central Rockies. This will act to push the dryline off the caprock. There will be sufficient instability for thunderstorms and possibly even severe thunderstorms in the eastern Rolling Plains on Monday. However, strong capping may be an issue again preventing any convective initiation. Drier air will sweep into the area on Tuesday putting a brief kibosh on any potential thunderstorm development. A cold front will follow Wednesday morning bringing an increase to low level moisture. A little later on Wednesday, a short wave will move overhead with lift favoring the Rolling Plains. Elevated instability will exist above the frontal air mass with little chances of severe thunderstorms. Low level moisture will begin to surge back on Thursday in advance of the next upper level trough moving into the western CONUS. Quality low level moisture will not return until Friday. Models are depicting a short wave moving overhead on Friday out ahead of the parent trough in the western CONUS. With better moisture in the area, this will bring severe thunderstorm chances back to West Texas. Southwest flow aloft looks to remain through the weekend but details are unclear at the moment. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TXZ024>026-028>037- 039>041. && 01
Hazardous weather outlook, May 25, 11:13 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1113 AM CDT Sat May 25 2019 TXZ021>044-260415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1113 AM CDT Sat May 25 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop early to mid afternoon across eastern New Mexico and push into the western South Plains and the extreme southwestern Panhandle. Very heavy rainfall, hail to the size of golf balls, and wind gusts to 70 mph are the main threats. Isolated tornadoes will also be possible. There remains some uncertainty on how far east severe thunderstorms will push later this evening. A Flood Watch is in effect for the South Plains, northern Rolling Plains, and extreme southeastern Panhandle through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the western South Plains early this afternoon and into the central South Plains late this afternoon and evening.
In the hours before
Local storm report, May 25, 5:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 7 NNW ANTON 33.90N 102.21W
05/25/2019 LAMB TX FIRE DEPT/RESCUE
ABERNATHY FD SPOTTED A BRIEF FUNNEL. LOCATION IS
ESTIMATED FROM RADAR.
&&
EVENT NUMBER LUB1900485
GDSLocal storm report, May 25, 5:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 5 SE SETH WARD 34.16N 101.63W
05/25/2019 HALE TX TRAINED SPOTTER
LOCATION IS WHERE OBSERVER WAS LOCATED. THEY SPOTTED
THE FUNNEL WELL TO THEIR WEST, CLOSE TO PLAINVIEW.
&&
EVENT NUMBER LUB1900486
GDSLocal storm report, May 25, 6:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 7 NW SILVERTON 34.54N 101.39W
05/25/2019 BRISCOE TX BROADCAST MEDIA
WEBCAM LOOKING NORTHWEST OUT OF SILVERTON SHOWED A
FUNNEL CLOUD. LOCATION WAS ESTIMATED FROM RADAR.
&&
EVENT NUMBER LUB1900487
GDSLocal storm report, May 25, 6:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
604 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLOOD PLAINVIEW 34.19N 101.72W
05/25/2019 HALE TX LAW ENFORCEMENT
SEVERAL ROADS IN AND AROUND PLAINVIEW ARE FLOODING.
THEY WERE ALSO DEALING WITH A NUMBER OF ACCIDENTS.
&&
EVENT NUMBER LUB1900488
GDSLocal storm report, May 25, 6:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
605 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLOOD FIELDTON 34.04N 102.22W
05/25/2019 LAMB TX LAW ENFORCEMENT
LITTLEFIELD SO REPORTED THAT FM 1072 THROUGH FIELDTON
WAS FLOODED.
&&
EVENT NUMBER LUB1900489
GDSLocal storm report, May 25, 6:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLOOD 1 N SPADE 33.94N 102.15W
05/25/2019 LAMB TX STORM CHASER
6 TO 12 INCHES OF RAIN FLOWING ACROSS FM 168 NORTH OF
SPADE.
&&
EVENT NUMBER LUB1900490
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Special Weather Statement | LUB | Lubbock | 31 min |
| May 24, 7:21 PM CDT | Areal Flood Warning | LUB | Hale, Hockley, Lubbock | 2 hr |
| May 24, 7:32 PM CDT | Areal Flood Warning | LUB | Crosby | 4 hr |
| May 24, 7:50 PM CDT | Areal Flood Warning | LUB | Floyd, Motley | 115 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 54 min |
| May 24, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 49 min |
| May 24, 8:36 PM CDT | Areal Flood Warning | LUB | Hockley, Lamb | 114 min |
| May 24, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb | 63 min |
| May 24, 9:05 PM CDT | Areal Flood Warning | LUB | Childress, Cottle, Hall | 115 min |
| May 24, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 43 min |
| May 24, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 60 min |
| May 24, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 38 min |
| May 25, 12:37 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 53 min |
| May 25, 1:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 63 min |
| May 25, 1:42 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| May 25, 1:50 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 55 min |
| May 25, 2:18 PM CDT | Tornado Warning | LUB | Hale, Lamb | 27 min |
| May 25, 2:26 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 49 min |
| May 25, 2:56 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb, Swisher | 2 hr |
| May 25, 3:09 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 20 min |
| May 25, 3:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 56 min |
| May 25, 3:47 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 58 min |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Hockley, Lamb, Swisher | 65 min |
| May 25, 4:20 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 55 min |
| May 25, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 17 min |
| May 25, 4:48 PM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 2 more | 117 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 66 min |
| May 25, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Lamb, Swisher | 62 min |
| May 25, 5:02 PM CDT | Tornado Warning | LUB | Hale, Hockley, Lamb, Lubbock | 43 min |
| May 25, 5:05 PM CDT | Tornado Warning | LUB | Floyd, Hale, Swisher | 40 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 54 min |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 49 min |
| May 25, 5:43 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hale, Swisher | 47 min |
| May 25, 5:48 PM CDT | Flash Flood Warning | LUB | Hale, Hockley, Lamb, Swisher | 117 min |
| May 25, 5:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Motley, Swisher | 56 min |
| May 25, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 29 min |
| May 25, 6:02 PM CDT | Tornado Warning | LUB | Briscoe | 28 min |
| May 25, 6:15 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 2 hr |
| May 25, 6:34 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hall, Motley | 26 min |
| May 25, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| May 25, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall | 67 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 36 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.